http://www.diagnose-me.com/cond/C405273.html In my research about the relationship between diabetes and thiamine I discovered that the symptoms of diabetes and beriberi are virtually the same. It's easily treated by taking large doses of thiamine or the synthetic benfotiamine. I accidentally discovered this and have been taking benfotiamine for awhile now with the result that my BG is in the normal range almost all of the time. I quit taking the Metformin when my morning readings were between 85 -90 for several days. I decided that it just didn't make sense to take something that was going to lower my BG when it was already fine.
Beriberi is, like Scurvy, a disease that used to be associated with long sea voyages where the sailors had no access to fresh food for sometimes a couple of years. Plus they didn't know any better.
There are no known side effects to taking B-1, thiamine or it's synthetic benfotiamine. Please try it and let me know what happens for you. Apparently it is good for type 1 as well although the mechanism is a bit different in type 1 diabetes.
Next Discussion: Feet »